Iowa, 2008Flooding in Iowa, May 30 to 31, 2008
May 30 to 31, 2008 · NWS FSD · 2 events in 2 counties and zones
Heavy rain caused minor flooding along the Little Sioux River from the Spencer to Linn Grove areas from May 30th to the end of the month on May 31st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused minor flooding along the Little Sioux River from the Spencer to Linn Grove areas from May 30th to the end of the month on May 31st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 29, 9:40 AM CST, 14 hours 20 minutes earlier.
Area forecast discussion, May 29, 9:40 AM CST, 14 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1040 AM CDT THU MAY 29 2008
.DISCUSSION...
LATEST NAM GUIDANCE SHOWS THE SFC WRMFNT TRYING TO LIFT NWD THIS
AFTERNOON AND EVENING...EVENTUALLY TO A POSITION FROM JERAULD COUNTY
IN CENTRAL SD...EWD TO COTTONWOOD COUNTY IN SW MN. RAIN COOLED
STRATUS CONTS TO BE THE MAIN CHALLENGE IN FIGURING OUT SVR WX
DEVELOPMENT LATER TODAY. MUCH OF NORTH CENTRAL TO NE NEB IS MIRED IN
STRATUS. BUT SOME OF THAT WL LIKELY BEGIN TO ERODE AS MIDDAY
PROGRESSES AS IT LOOKS FAIRLY SHALLOW ON THE VIS PICTURE. FURTHER
NORTH...THERE ARE A FEW BREAKS IN THE STRATUS IN THE FSD FA BUT FOR
THE TIME BEING...ANY CLEARING IN THIS FA WL BE HIGHLY SELF
DESTRUCTIVE FOR MUCH OF THE DAY. BUT AT ANY RATE...IF THE N CENTRAL
TO NERN SECTIONS OF NEB DO PARTIALLY CLEAR OUT AS THE AFTERNOON
PROGRESSES...ONE CAN EXPECT RAPID DESTABILIZATION IN THOSE AREAS
WITH STRONG...DEEP LYR SHEAR NOTED NEAR THE PROJECTED WRMFNT
BOUNDARY THRU THE SRN PARTS OF THE FSD FA. 50KTS OF BULK SHEAR.
LATEST NAM DOES TRY TO HINT AT SUPERCELLULAR DEVELOPMENT JUST SOUTH
OF GREGORY COUNTY SD BETWEEN 00Z AND 03Z THIS EVENING...THEN MOVG
EWD AS AN MCS ACROSS THE SRN PORTIONS OF THE FSD FA FM 03Z TO 09Z.
NEAR THE WRMFNT...TORNADIC ACTIVITY WL BE A THREAT...ESP THRU 03Z
WHICH WOULD LIKELY BE NEAR THE NEB BORDER FROM GREGORY COUNTY TO
PARTS OF NW IA. ELSEWHERE...LARGE HAIL COULD BE A THREAT...ESP UP
TO AROUND I 90. INTERESTINGLY...THE THTE DIFFERENCE FM THE SFC TO
600MB IS NOT THAT HIGH...WHICH WOULD SUGGEST THAT WET MICROBURSTS
WOULD BE LIMITED TO THE STRONGEST CELLS...EITHER WITH SUPERCELLS OR
WITH THE STRONGEST CELLS OF AN ORGANIZED QLCS. BECAUSE OF THE MCS
THREAT TONIGHT...DECIDED TO EXPAND THE FFA A BIT WWD INTO YANKTON
COUNTY. THEY GOT A WIDESPREAD 1 TO 2.5 INCHES OF RAIN IN THOSE
LOCATIONS LAST NIGHT IN EXTREME SERN SD AND EXTREME NERN NEB. SO
FAR...TODAYS HIGHS LOOK PRETTY GOOD GIVEN THE FACT THAT SOME HIGHS
MAY BE REALIZED NEAR 00Z THIS EVENING. IN ADDITION...LATEST NAM
PAINTS MORE RAINFALL OVR THIS CWFA DURING THE EARLY AFTERNOON DUE TO
VERY STRONG ISENTROPIC LIFT AND RELATIVELY COOL AIR ALOFT.
&&
.AVIATION...
AVN IS A REAL CHALLENGE TODAY. RAIN COOLED STRATUS IS ABUNDANT OVR
MUCH OF THIS AREA THRU MIDDAY WITH IFR CONDS. VFR CONDS WL LIKELY
PREVAIL IN THE JAMES RIVER VALLEY THRU MIDDAY...BUT NAM RELATIVE
HUMIDITY TIME SECTIONS STRONGLY HINT THAT THESE AREAS WL FILL BACK
INTO MVFR THIS AFTERNOON. IT IS QUITE POSSIBLE THAT THIS AFTERNOON
THE KSUX AREA WL BE IN VFR TO HIGHER MVFR CONDS IF THE WRMFNT CONTS
TO MOVE NWD. BUT KFSD WL LIKELY STAY IN MVFR CONDS THRU THE
AFTERNOON. TONIGHT...A TS COMPLEX WL LIKELY MOVE ACROSS AREAS S OF I
90. TO THE NORTHWEST...THE KHON AREA COULD BEGIN TO CLEAR OUT LATE
TONIGHT BETWEEN 09Z AND 12Z. BUT PATCHY FOG COULD BE A THREAT IN
THAT AREA AROUND SUNRISE FRIDAY.
&&
.PREV DISCUSSION...
SCATTERED CONVECTION DEVELOPED ALONG THE 800MB AXIS OF
INSTABILITY/MOISTURE ADVECTION LATE LAST NIGHT BUT A MUCH LARGER
AREA OF CONVECTION DEVELOPED CLOSER TO THE 900MB FRONT IN NORTHERN
NEBRASKA. WITH PWAT VALUES AROUND 1.5 INCHES...RAINFALL RATES ARE
LIKELY TO EXCEED AN INCH AN HOUR AT TIMES AND SOME LOCATIONS ACROSS
NORTHEAST NEBRASKA AND NORTHWEST IOWA COULD END UP WITH AN INCH OR
TWO OF RAIN BY MID MORNING...WITH THE POTENTIAL FOR THAT MUCH MORE
AGAIN TONIGHT. BECAUSE OF THIS...WILL ISSUE A FLASH FLOOD WATCH FOR
TONIGHT FROM NORTHEAST NEBRASKA INTO NORTHWEST IOWA. EXPECT THE
MAJORITY OF THE CONVECTION TO WEAKEN BY LATE MORNING...BUT COULD SEE
SOME SPOTTY ACTIVITY THROUGHOUT THE DAY. EXPECT CONVECTION TO
REDEVELOP SOMEWHERE NEAR NORTH CENTRAL NEBRASKA INTO SOUTH CENTRAL
SD LATE THIS AFTERNOON WITH THIS ACTIVITY THEN SPREADING EAST AND
SOUTHEAST. THE SURFACE TO 925MB FRONT SHOULD FIND ITS WAY CLOSE TO
THE MISSOURI RIVER BY LATE AFTERNOON...WHICH WILL PUT OUR FAR SOUTH
AT RISK OF TORNADOES...SOME POTENTIALLY LARGE...WITH WELL BALANCED
SPEED AND DIRECTIONAL SHEAR AND A PRETTY CLASSIC LOOKING HODOGRAPH
FOR THE SOUTHERN TWO ROWS OF COUNTIES. OBVIOUS QUESTION THAT
UNFORTUNATELY CANNOT BE COMPLETELY ANSWERED IS WHAT AFFECT THE
MORNING CONVECTION AND MASSIVE AREAS OF STRATUS HAVE ON RETURN OF
MOISTURE/FRONT. FOR NOW...WILL BANK ON FAIRLY DEEP SOUTH TO
SOUTHEAST FLOW HAVING NO BIG PROBLEMS SETTING UP A FRONT OVER AT
LEAST NORTHERN NEBRASKA WHICH WILL AT A MINIMUM PUT OUR SOUTHERN
AREA IN A FLASH FLOOD RISK.
OTHERWISE...STILL SOME ELEVATED INSTABILITY ON FRIDAY SO WILL
CONTINUE THE AFTERNOON POPS FOR SHOWERS AND THUNDERSTORMS BUT NOT
BANKING ON A SEVERE THREAT. AFTER THIS...IT LOOKS PRETTY QUIET ON
SATURDAY AND SUNDAY WITH THE NEXT BETTER THREAT FOR RAIN AND
THUNDERSTORMS ON SUNDAY NIGHT.
BACKED OFF ON HIGHS TODAY A BIT WITH WIDESPREAD CLOUD COVER AND WILL
AIM FOR THE MID TO UPPER 60S OVER THE NORTH AND EAST CWA WITH UPPER
70S IN THE SOUTH. EXPECT TEMPERATURES TO FINALLY CLIMB TO NORMAL OR
ABOVE NORMAL ON FRIDAY AND SATURDAY AS WEST WINDS DEVELOP BEHIND
THIS WAVE. LOWS MAINLY IN THE 50S THROUGH EARLY NEXT WEEK SHOULD BE
PRETTY COMMON.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING TO 7 AM FRIDAY
FOR SDZ069-071.
MN...NONE.
IA...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING TO 7 AM FRIDAY
FOR IAZ002-003-012>014-020>022-031-032.
NE...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING TO 7 AM FRIDAY
FOR NEZ013-014.
&&
UPDATE...MJF
08/TEMEYERHazardous weather outlook, May 29, 10:25 AM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT THU MAY 29 2008
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1125 AM CDT THU MAY 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
CHANCES FOR NON SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
THROUGH THIS AREA. HOWEVER IT IS NOT UNTIL LATE THIS AFTERNOON OR
EARLY EVENING WHEN ORGANIZED SEVERE TYPE THUNDERSTORMS WILL
DEVELOP. A HIGH RISK OF SEVERE THUNDERSTORMS EXISTS LATE THIS
AFTERNOON AND ALL EVENING ALONG AND SOUTH OF A YANKTON SOUTH
DAKOTA TO IOWA GREAT LAKES LINE. A MODERATE RISK EXISTS
ADJACENTLY NORTH OF THAT AREA FOR THE REST OF SOUTHEAST SOUTH
DAKOTA...AND ALONG I 90 IN SOUTHWEST MINNESOTA. AT THIS TIME...IT
APPEARS THAT INITIAL SUPERCELL DEVELOPMENT COULD OCCUR NEAR A
WARM FRONT LATE THIS AFTERNOON AND EARLY EVENING...NEAR THE SOUTH
DAKOTA AND NEBRASKA BORDER AROUND GREGORY AND CHARLES MIX
COUNTIES. IT IS IN THAT AREA WHERE INITIAL DESTABILIZATION SHOULD
TAKE PLACE DUE TO PARTIAL CLEARING. THE STORMS WILL THEN LIKELY
ORGANIZE AND MOVE EASTWARD AS THE EVENING PROGRESSES. THE HIGHEST
THREAT FOR TORNADIC ACTIVITY...HAIL UP TO 2 INCHES IN DIAMETER
AND 70 MPH STRAIGHT LINE WINDS EXISTS IN THE HIGH RISK AREA.
ELSEWHERE...HAIL UP TO THE SIZE OF WALNUTS IS
POSSIBLE...DECREASING IN SIZE HEADING NORTH OF I 90 WHERE STORMS
WILL LIKELY BE MORE ELEVATED. IN ADDITION...BRIEF WIND GUSTS TO
60 MPH COULD OCCUR NEAR I 90 THIS EVENING...AGAIN DECREASING
MOVING NORTHWARD INTO LOW LEVEL AIR THAT IS A BIT MORE STABLE.
FLOODING...
A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR EXTREME
SOUTHEAST SOUTH DAKOTA AND MUCH OF NORTHWEST IOWA...AS WELL AS
EXTREME NORTHEAST NEBRASKA. RAINFALL RATES UNDER THE STRONGER
CELLS THIS EVENING COULD EXCEED ONE INCH PER HOUR...CREATING
URBAN FLOODING AND FLOODING OF SMALL CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 OR 6 PM.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, May 29, 7:24 PM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
824 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 2 NNE CENTERVILLE 43.14N 96.95W
05/29/2008 E60 MPH TURNER SD PUBLIC
60 MPH WIND KNOCKED DOWN TREE BRANCHES
&&
DMORINLocal storm report, May 29, 7:34 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
834 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 SSE TYNDALL 42.92N 97.83W
05/29/2008 E1.00 INCH BON HOMME SD PUBLIC
0613 PM TORNADO 4 NE SPRINGFIELD 42.90N 97.85W
05/29/2008 BON HOMME SD LAW ENFORCEMENT
0617 PM HAIL 1 NE SPRINGFIELD 42.86N 97.88W
05/29/2008 M2.00 INCH BON HOMME SD TRAINED SPOTTER
2 INCH HAIL 2 NE SPRINGFIELD.
0650 PM TSTM WND GST 5 E CLAYTON 43.44N 97.56W
05/29/2008 E60.00 MPH HUTCHINSON SD PUBLIC
0659 PM FLASH FLOOD 6 WSW TABOR 42.91N 97.77W
05/29/2008 BON HOMME SD LAW ENFORCEMENT
WATER OVER SEVERAL ROADWAYS INCLUDING HIGHWAY 52...COUNTY
ROAD 417 AND APPLETREE ROAD
0705 PM TORNADO 5 NNW VOLIN 43.02N 97.23W
05/29/2008 YANKTON SD TRAINED SPOTTER
0710 PM HAIL ESE IRENE 43.08N 97.15W
05/29/2008 M1.75 INCH CLAY SD TRAINED SPOTTER
0710 PM TORNADO 4 SW IRENE 43.04N 97.21W
05/29/2008 YANKTON SD TRAINED SPOTTER
MULTIPLE VORTICES ON THE GROUND.
0720 PM TORNADO 1 W CENTERVILLE 43.12N 96.98W
05/29/2008 TURNER SD PUBLIC
0735 PM TSTM WND GST 2 NNE CENTERVILLE 43.14N 96.95W
05/29/2008 E60.00 MPH TURNER SD PUBLIC
60 MPH WIND KNOCKED DOWN TREE BRANCHES
&&
DMORINLocal storm report, May 29, 7:40 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 SSE TYNDALL 42.92N 97.83W
05/29/2008 E1.00 INCH BON HOMME SD PUBLIC
0613 PM TORNADO 4 NE SPRINGFIELD 42.90N 97.85W
05/29/2008 BON HOMME SD LAW ENFORCEMENT
0617 PM HAIL 1 NE SPRINGFIELD 42.86N 97.88W
05/29/2008 M2.00 INCH BON HOMME SD TRAINED SPOTTER
2 INCH HAIL 2 NE SPRINGFIELD.
0650 PM TSTM WND GST 5 E CLAYTON 43.44N 97.56W
05/29/2008 E60.00 MPH HUTCHINSON SD PUBLIC
0659 PM FLASH FLOOD 6 WSW TABOR 42.91N 97.77W
05/29/2008 BON HOMME SD LAW ENFORCEMENT
WATER OVER SEVERAL ROADWAYS INCLUDING HIGHWAY 52...COUNTY
ROAD 417 AND APPLETREE ROAD
0705 PM TORNADO 5 NNW VOLIN 43.02N 97.23W
05/29/2008 YANKTON SD TRAINED SPOTTER
0710 PM HAIL ESE IRENE 43.08N 97.15W
05/29/2008 M1.75 INCH CLAY SD TRAINED SPOTTER
0710 PM TORNADO 4 SW IRENE 43.04N 97.21W
05/29/2008 YANKTON SD TRAINED SPOTTER
MULTIPLE VORTICES ON THE GROUND.
0710 PM TORNADO 1 W CENTERVILLE 43.12N 96.98W
05/29/2008 TURNER SD PUBLIC
0710 PM TSTM WND DMG CENTERVILLE 43.12N 96.96W
05/29/2008 TURNER SD EMERGENCY MNGR
POWER LINES DOWNED AND POWER POLES BROKEN IN CENTERVILLE.
DAMAGE APPEARS TO BE WIDESPREAD.
0735 PM TSTM WND GST 2 NNE CENTERVILLE 43.14N 96.95W
05/29/2008 E60.00 MPH TURNER SD PUBLIC
60 MPH WIND KNOCKED DOWN TREE BRANCHES
&&
DMORINLocal storm report, May 29, 8:05 PM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
905 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 1 NE SPRINGFIELD 42.86N 97.88W
05/29/2008 M2.00 INCH BON HOMME SD TRAINED SPOTTER
2 INCH HAIL NE SPRINGFIELD.
&&
DMORINLocal storm report, May 29, 8:26 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 3 W WAKONDA 43.01N 97.16W
05/29/2008 CLAY SD LAW ENFORCEMENT
ROOF DAMAGE TO A MORTON BUILDING AND SHINGLES OFF AN OUT
BUILDING.
&&
DMORINLocal storm report, May 29, 8:44 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 SSE TYNDALL 42.92N 97.83W
05/29/2008 E1.00 INCH BON HOMME SD PUBLIC
0613 PM TORNADO 4 NE SPRINGFIELD 42.90N 97.85W
05/29/2008 BON HOMME SD LAW ENFORCEMENT
0617 PM HAIL 1 NE SPRINGFIELD 42.86N 97.88W
05/29/2008 M2.00 INCH BON HOMME SD TRAINED SPOTTER
2 INCH HAIL NE SPRINGFIELD.
0650 PM TSTM WND GST 5 E CLAYTON 43.44N 97.56W
05/29/2008 E60.00 MPH HUTCHINSON SD PUBLIC
0659 PM FLASH FLOOD 6 WSW TABOR 42.91N 97.77W
05/29/2008 BON HOMME SD LAW ENFORCEMENT
WATER OVER SEVERAL ROADWAYS INCLUDING HIGHWAY 52...COUNTY
ROAD 417 AND APPLETREE ROAD
0705 PM TORNADO 5 NNW VOLIN 43.02N 97.23W
05/29/2008 YANKTON SD TRAINED SPOTTER
0710 PM TORNADO 4 SW IRENE 43.04N 97.21W
05/29/2008 YANKTON SD TRAINED SPOTTER
MULTIPLE VORTICES ON THE GROUND.
0710 PM HAIL ESE IRENE 43.08N 97.15W
05/29/2008 M1.75 INCH CLAY SD TRAINED SPOTTER
0710 PM TORNADO 1 W CENTERVILLE 43.12N 96.98W
05/29/2008 TURNER SD PUBLIC
0710 PM TSTM WND DMG CENTERVILLE 43.12N 96.96W
05/29/2008 TURNER SD EMERGENCY MNGR
POWER LINES DOWNED AND POWER POLES BROKEN IN CENTERVILLE.
DAMAGE APPEARS TO BE WIDESPREAD.
0710 PM TSTM WND DMG 3 W WAKONDA 43.01N 97.16W
05/29/2008 CLAY SD LAW ENFORCEMENT
ROOF DAMAGE TO A MORTON BUILDING AND SHINGLES OFF AN OUT
BUILDING.
0735 PM TSTM WND GST 2 NNE CENTERVILLE 43.14N 96.95W
05/29/2008 E60.00 MPH TURNER SD PUBLIC
60 MPH WIND KNOCKED DOWN TREE BRANCHES
&&
SUMMARY OF REPORTS RECEIVED SO FAR.
JHFlood, Clay
- When
- May 30, 12:00 AM CST to May 31, 11:59 PM CST
- Where
- Clay County, Spencer to 3.34 mi W of Spencer
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 43.150, -95.150
Heavy rain caused minor flooding along the Little Sioux River, with the crest at Spencer less than a foot above flood stage.
Flood, Buena Vista
- When
- May 31, 12:00 AM CST to 11:59 PM CST
- Where
- Buena Vista County, Linn Grove to 5 mi N of Linn Grove
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 42.880, -95.250
Heavy rain caused minor flooding along the Little Sioux River, with the crest at Linn Grove less than a foot above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 200818 injured · $31 million · EF2 · 47 events
- Tornadoes and Damaging Winds in Ohio, May 30 to 31, 20086 injured · $2.3 million · EF2 · 14 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20084 injured · $427,000 · EF1 · 10 events
- Tornadoes and Flash Flooding in Illinois, May 30, 2008$377,000 · EF1 · 33 events
- Flash Flood and Flooding in Illinois, May 30 to 31, 2008$2.1 million · 2.5 in hail · 17 events
- Tornadoes and Damaging Winds in Ohio, May 30, 2008$1.5 million · EF0 · 4 events
- Tornadoes and Flash Flood in Missouri, May 30 to 31, 20082 injured · $40,000 · EF1 · 31 events
- Flooding in Iowa, May 30 to 31, 2008$435,000 · 14 events
- Tornadoes and Flash Flooding in Illinois, May 30 to 31, 2008$25,000 · EF1 · 31 events
- Lightning Strike in Wisconsin, May 30, 2008$200,000 · 1 event
- Hail and Damaging Winds in Ohio, May 30 to 31, 2008$77,000 · 55 kt wind · 14 events
- Hail and Damaging Wind in Minnesota, May 30, 2008$82,000 · 1.75 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108076, 108078.